While Ativan (lorazepam) withdrawal can be uncomfortable and challenging, it is generally not life-threatening for individuals who have been using the medication as prescribed. However, in rare cases, Ativan withdrawal can cause potentially life-threatening complications, such as seizures, which can be dangerous if not treated promptly.
If you have been using Ativan for a prolonged period and have developed a physical dependence on the medication, it is essential to seek medical attention if you plan to discontinue use. A doctor can help you develop a safe and effective tapering plan to gradually reduce your dose and minimize the risk of withdrawal symptoms.
It is also important to seek medical attention if you experience any severe or unusual symptoms during Ativan withdrawal, such as seizures, hallucinations, or respiratory depression. These symptoms can be potentially life-threatening and require immediate medical attention.
If you are concerned about Ativan use or its potential impact on your health, it is important to speak with a healthcare professional who can provide guidance and support. With proper medical care and support, Ativan withdrawal can be managed safely and effectively, and the risk of life-threatening complications can be minimized.